Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

200 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Have heavy bleeding. No help from combined pill to clot blood. Had contraceptive implant. Is it related?

Answered by
Dr.
Dr. Timothy Raichle

OBGYN

Practicing since :1999

Answered : 1681 Questions

default
Posted on Thu, 5 Dec 2013 in Menstruation and Miscarriage
Question: My daughter is 19 years old and has heavy leakage for the past six weeks. We went to Doctors last wednesday and they prescribed combined pill and tablets to clot blood. Problem still the same. However, after blood test the doctor has asked to see her after reporting liver disfunction. Is this related. She has had a contraceptive implant for over a year
doctor
Answered by Dr. Timothy Raichle 29 minutes later
Brief Answer: I would be happy to help... Detailed Answer: First I have a few questions: 1. At what age did her periods begin? 2. Were her cycles ever regular? 3. Were her cycles always or ever heavy before? 4. When exactly did she get the implant? Thank you!
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Timothy Raichle 27 hours later
My daughter a. started her periods when she was 14 b. her cycles were regular c. I think her cycles were always XXXXXXX d. Her implant was fitted October 2012 Many thanks She has appointment with doctor tomorrow. Should she insist on seeing specialist at hospital? Unfortunately they are not taking her very seriously!!
doctor
Answered by Dr. Timothy Raichle 13 hours later
Brief Answer: I am sorry about the delay!! Detailed Answer: Given that her cycles were previously regular, and she does not have a history of heavy periods before the implant, then the change in her cycles and recent abnormal bleeding is almost certainly related to an effect of the implant itself. While it is hard to imagine as a possibility (as her father) she MUST check a pregnancy test. I will assume that this is negative. The implant is typically a progesterone only product. It causes her to cease ovulating. It is similar to something called the DepoProver shot, or Depo-shot. It can be associated with "breakthrough" bleeding - this is very common. Sometimes it is related to very irregular ovulation, and sometimes it is related to extreme thinning of the uterine lining (which is not a permanent effect). Hopefully this does not reach you too late, but here is what I would recommend: 1. She needs a pregnancy test 2. I think that she should see an OB/GYN - this is what we deal with on a daily basis 3. Given the lack of a response to combination birth control pills, before adding additional hormones, she needs an ultrasound of the uterus 4. I am not sure what to make of the liver dysfunction, but in patients with liver problems, their ability to stop bleeding can be affected. This would be very rare in a 19 year old female. I would ask for specific clarification of this issue and I would be happy to research it further if you have more specifics for me. With regard to "not taking her very seriously", I am very upset. You deserve the very best care for your daughter, and perhaps you are her very best advocate as she gets this sorted out. None of the Providers that you are dealing with would tolerate the same for their daughters, and you should expect that they should treat her just like they would a member of their own family - or you should take your business elsewhere. Demand good care - you are likely paying for it already!! I hope that this helps you - please give me an update and I will try to help further.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,  
Drug/Medication ,  
Medical Procedures

Recent questions on  Liver dysfunctions

doctor1 MD

Hello I had abdominoplasty three weeks ago.I had a marcane pain buster after surgery for a few days and never experienced much p ain at all since then. I only took an occasional hydrocodone , motrin and tylenol . Everything was great and then a week ago I started feeling sick. My urine got dark and my skin began to itch and my urine was dark. It turns out my liver enzymes and esophinosil levels are up and I might have cholestasis hepatitis. I am to f/u with my gastroenterologist tomorrow. I have a headache now. No fever or pain anywhere. The ct showed nothing but the Gi doctor on call says I still need a sono and it could be from anesthesia. They took me off flecanide which I take for occasional paroxismal a fib. I am wondering what the best diet for this is as I am not hungry and what the recovery time is for this. Thank you very much

doctor1 MD

I have igg deficiency, asthma , and I have pain between my shoulders in my back. My stool has little white balls in it and I feel short of breath. I also have bouts of tachycardia and low grade fevers, I have had tons of medical exams. The only test I haven t had are Gallbladder exams. My colonoscopy found nodules in my ilium but they tested negative for Crohn s. Could this be a GB problem? My CT showed one elevated liver enzyme.

doctor1 MD

I have been experiencing indigestion like symptoms and nausea after meals. My doctor recently did some tests. WBC are mildly elevated, RBC is low, SGOT is 10x normal at 390 and SGPT is slightly elevated at 63. No pain in the upper abdomen, just indigestion, sometimes heart burn and its been going on for about 2 months. I can barely eat anymore. I am 44

doctor1 MD

3 days back I recovered from Dangue. I complained for feeling of bloatinesss after food. The doctor asked to do a liver function test. My SGPT count is 309 and SGOT is 255. Also GGT is 83. I dont understand what wrong with me. Should I do ultra sound?

doctor1 MD

lower sternal to just center of bosom, quick stab of pain approximatly 15 x daily, no injury , no pointers as to why, has been existing and increasing in frequency for over 6 months. sensitive to touch and unable to pinpoint exact spot

doctor1 MD

Hi, I am a 23 years old male, working in an MNC. For the last few years(5-6) I am having some physical and psychological problems. 1. Physical problems: Most of the physical problems are related to the habit of masturbation as I have experienced...

doctor1 MD

I had i kidney transplant a year ago i have awelling in both calf muscles ist no a dvt or my kidney or my liver could it be my meds?